Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Facial WastingFacial Wasting
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


My salivary glands are swollen
May 2, 2009

I have been on meds for over a year now and been taking kaletra and truvada. The last time I got my blood tested which was 5 months ago and I was undetectable.

In the past few days I have been having ear pains and couple nights ago noticted my salivary glands were swollen and they feel hard.

I have been getting pain in my ears, my temples, when I open and close my jaw it hurts, it feels and looks like the back joint of the jaw is growing and widening my face.

I have read that this happens before your on meds, however, I am on meds. Is this an infection or a side effect from the meditcation I am taking which could be waisting? Also, my good cholestrail isnt in a good range and I have read this can also be linked to waisting.

Response from Dr. Pierone

Some people living with HIV infection develop parotid gland enlargement. This tends to be a gradual process and often improves after initiation of antiretroviral therapy.

Your situation sounds more like an acute process, possibly infection, based on the pain and short term nature of the swelling. I think that a medication-related side effect is much less likely. It sounds like you need to follow-up with your doctor for evaluation and management of this problem.

Good luck!



Previous
what are the best drugs to prevent facial wasting
Next
Weight gain on Truvada

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement